Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Vector measures and the strong operator topology


Authors: Paul Lewis, Kimberly Muller and Andy Yingst
Journal: Proc. Amer. Math. Soc. 137 (2009), 2345-2350
MSC (2000): Primary 28B05, 46B28, 46B25
DOI: https://doi.org/10.1090/S0002-9939-09-09797-4
Published electronically: January 30, 2009
Erratum: Proc. Amer. Math. Soc. 138 (2010), 3391
MathSciNet review: 2495268
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A fundamental result of Nigel Kalton is used to establish a result for operator valued measures which has improved versions of the Vitali-Hahn-Saks Theorem, Phillips's Lemma, the Orlicz-Pettis Theorem and other classical results as straightforward corollaries.


References [Enhancements On Off] (What's this?)

  • 1. C. Bessaga and A. Pelczynski, On bases and unconditional convergence of series in Banach spaces, Studia Math. 17(1958), 151-164. MR 0115069 (22:5872)
  • 2. R. Bilyeu and P. Lewis, Uniform differentiability, uniform absolute continuity, and the Vitali-Hahn-Saks theorem, Rocky Mtn. J. Math. 10(1980), 533-557. MR 590217 (82g:46083)
  • 3. J. Diestel, Sequences and Series in Banach Spaces, Grad. Texts in Math. 92, Springer, New York, 1984. MR 737004 (85i:46020)
  • 4. J. Diestel and J.J. Uhl, Jr., Vector Measures, Amer. Math. Soc., Providence, RI, 1977. MR 0453964 (56:12216)
  • 5. N. Dunford and J. Schwartz, Linear Operators, Part I: General Theory, Wiley, New York, 1958. MR 1009162 (90g:47001a)
  • 6. N. Kalton, Spaces of compact operators, Math. Ann. 208(1974), 267-278. MR 0341154 (49:5904)
  • 7. H. Rosenthal, On relatively disjoint families of measures, with some applications to Banach space theory, Studia Math. 37(1970), 13-36. MR 0270122 (42:5015)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 28B05, 46B28, 46B25

Retrieve articles in all journals with MSC (2000): 28B05, 46B28, 46B25


Additional Information

Paul Lewis
Affiliation: Department of Mathematics, University of North Texas, Box 311430, Denton, Texas 76203-1430

Kimberly Muller
Affiliation: Department of Mathematics and Computer Science, Lake Superior State University, 650 W. Easterday Avenue, Sault St. Marie, Michigan 49783-1699

Andy Yingst
Affiliation: Department of Mathematics, University of South Carolina, P.O. Box 889, Lancaster, South Carolina 29721

DOI: https://doi.org/10.1090/S0002-9939-09-09797-4
Keywords: Operator valued measure, strong operator topology, Phillips's lemma, Orlicz-Pettis theorem
Received by editor(s): December 20, 2007
Received by editor(s) in revised form: September 16, 2008
Published electronically: January 30, 2009
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society